Increased dose of Stalevo


#1

My husband saw his consultant yesterday. Since his last visit when his medication changed to remove Half-Sinermet and add Stalevo to his Mirapexin and Selegiline he has experienced hallucinations and vivid dreams which he thought were real events. During yesterday's visit the consultant withdrew Selegiline and Mirapexin and increased the dosage of Stalevo. He started this today and is sleepy, dizzy and unsteady on his feet. He constantly dribbles when he sleeps and keeps dropping his cutlery when he eats. Will the medication settle down? Is it too early for me to be worried that it's not working? 


#2

Hi,

I 'm going to hazard a guess that coming off a mix of DA's and levodopa - carbidopa based meds and going to levadopa - carbidopa based only might be responsible. Most of the leaflets that come with the meds for PD suggest that it may take up to a month to get things settled and the new norm is found. I dribble when asleep whilst not pleasant I seem to recall the experts don't appear too worried about it.

Stalevo contains entacapone which was described to me as a booster to get a better performance from the levodopa - carbidopa based meds.

There is a section on this website detailing most if not all of the PD meds, you might possibly find something useful in there.

Generally nothing happens as quick as we might wish for where PD is concerned.

There is also the helpline number if you want to know more.

Regards, Tractorman.

 

 


#3

Thank you for your response and advice. It is appreciated.

kind regards.


#4

You could describe in more detail each drug regimen that has been tried:

- the drug used

- the size of the dose;

- the time it was taken.

You could also write down the times of eating, and what, and the times of symptom changes. How long is it since your husband was diagnosed and how old is he?

You can calculate the levodopa equivalent daily dose and the changes in the drugs' intensity during the day and see how the symptoms relate to these changes.

John


#5

Thank you John for taking the time to respond. The symptoms I described lasted for two days and then things settled down and my husband seems to be doing ok with his medication. He is no longer suffering from hallucinations or vivid dreams and spends most of the day awake. A huge relief. My husband is 68 and was diagnosed approx 5 years ago.

Kind regards.